Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


An algorithm for nonsmooth convex minimization with errors

Author: Krzysztof C. Kiwiel
Journal: Math. Comp. 45 (1985), 173-180
MSC: Primary 90C25; Secondary 65K05
MathSciNet review: 790650
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A readily implementable algorithm is given for minimizing any convex, not necessarily differentiable, function f of several variables. At each iteration the method requires only one approximate evaluation of f and its $ \varepsilon $-subgradient, and finds a search direction by solving a small quadratic programming problem. The algorithm generates a minimizing sequence of points, which converges to a solution whenever f has any minimizers.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 90C25, 65K05

Retrieve articles in all journals with MSC: 90C25, 65K05

Additional Information

PII: S 0025-5718(1985)0790650-5
Keywords: Mathematical programming, nonsmooth optimization, convex nondifferentiable optimization, descent methods, aggregate subgradients
Article copyright: © Copyright 1985 American Mathematical Society